How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar, MD Your Own Question
Dr.M.D.Mazumdar, MD
Dr.M.D.Mazumdar, MD, Doctor (MD)
Category: Health
Satisfied Customers: 8947
Experience:  Twenty years experience in active private practice
Type Your Health Question Here...
Dr.M.D.Mazumdar, MD is online now
A new question is answered every 9 seconds pricking feelings over body...arms, legs, ...

Resolved Question: pricking feelings over body...arms, legs, etc....only lasts a second, enough to make me itch..then it goes away...very comes and started with blisters on my arms that itched like crazy...went to two dermitis was one diagnosis, and sunburn poisoning was the other...haven't changed lotions, shampoos or detergents....feels almost like dry skin..a.nerve ending every so often twinges..once i itch it , it stops
Submitted: 10 years ago.
Category: Health
Expert:  Dr.M.D.Mazumdar, MD replied 10 years ago.


Since the sensations are occurring all over the body, it is unlikely to be due to contact dermatitis or sunburn, especially, since the itching stops when you scratch. It is more of a generalised neuropathy (problem of the nerves).

The commonest cause of generalised neuropathy is deficiency of vitamins of the B group, especially Vitamin B1, B6 and B12. These vitamins are responsible for maintaining of the integrity of the nerves - any deficiency can lead to these nerves getting irritated.

Other causes of generalised neuropathy can be eczema (you will get associated severe dry skin), motor neurone diseases and myopathy (you will get weakness of the muscles).

I think a course of high strength multivitamin multimineral supplements will work for you. Also please increase the intake of raw friuits to get the vitamins in the natural state as these are more readily absorbed in the body.

I hope this helps.


Dr.M.D.Mazumdar, MD and 2 other Health Specialists are ready to help you
Customer: replied 10 years ago.
Reply toCustomer MD(O's Post: could this have anything to do with my menopause...i seem to itch more when i'm having a myopathy life threatening? ( i always think the worst!) thank you for your help
Expert:  Dr.M.D.Mazumdar, MD replied 10 years ago.


I don't think you have myopathy - if you had you would have had a lot of other symptoms.

Yes, the itching can definitely be related to your menopause. Decreased estrogen level in the body causes a mild thinning of the skin with increased sensitivity. It also causes dryness.

This is also the time when the digestive system becomes sluggish and absorption of nutrients from the gut decreases. Chances of deficiencies are also more.

A nutritional supplement, increased water intake and adequate moisturising of the skin should help you. Please avoid cortizone or other steroids as far as possible - they cause the skin to become even drier. If the itching becomes unbearable, try applying an cold pack over it ( a folded towel placed in the fridge works well).

I hope this helps.


Dr.M.D.Mazumdar, MD and 2 other Health Specialists are ready to help you